MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D134802
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: information received indicates that the device is not available for return, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.#: (b)(4).
 
Event or Problem Description
It was reported that an 82 year-old-female (weight reported as ¿very small¿) underwent an idiopathic ventricular tachycardia (idvt) - left ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter and the patient suffered cardiac tamponade requiring a pericardiocentesis.It was reported by the bwi representative that during a left sided premature ventricular contraction (pvc) procedure the patients pressure dropped and it was observed by intra-cardiac ultrasound that the patient developed a pericardial effusion.A pericardiocentesis was performed in which 200 cc's was removed from the pericardial space.The patient was stabilized and transferred to the critical care unit (ccu) for observation.The patient had 2 extra days in the hospital because of the pericardial drain.Additional information received indicated the physician¿s opinion on the cause of this adverse event is that it was procedure related.The physician believes it was caused by the procedure, not by anything catheter related.Outcome from the adverse event was reported as fully recovered (no residual effects).A smartablate generator was used during the procedure with the correct catheter settings selected.The flow setting for the irrigated catheter was standard stsf settings of 2, 8-15cc/min.Ablation was performed (1 burn) prior to noting the cardiac tamponade.There is no evidence of steam pop.Event occurred during the ablation phase.Pump switching was from ¿low¿ to ¿high¿ flow during ablation.No error messages observed on biosense webster equipment during the procedure.Force visualization features used were graph, dashboard, vector and visitag.Parameters for stability for the visitag module used was standard settings, range 3mm, time 3sec, force over time (fot) 3grams 25% of time respiratory trained.No additional filter used with the visitag.Color options used was force time intervel (fti).

Brand Name
THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15830496
Report Number2029046-2022-02869
Device Sequence Number5284361
Product Code LPB
UDI-Device Identifier10846835010152
UDI-Public10846835010152
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD134802
Device Catalogue NumberD134802
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2022
Initial Report FDA Received Date11/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; SMARTABLATE GENERATOR KIT-US; UNKNOWN PUMP
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age82 YR
Patient SexFemale